Join Us

We are 221,759 members in 83 forums discussing 162,136 topics.

Help with Abbreviations

Topic: Thin skin issue and implant

Forum: Benign Breast Conditions —

A safe place to discuss benign (non-cancerous) breast conditions. Benign breast conditions are unusual growths or other changes in the breast tissue that are not cancer, though some may be associated with an increase in breast cancer risk. Benign breast conditions are quite common.

Posted on: Apr 28, 2021 04:42PM

ClearCreek1 wrote:

Not sure exactly where to post this issue as have not seen any other reference. Double mastectomy in January for dcis in situ in right breast. I have a spot on the cancer breast that appears to be broken veins or blood vessels. The skin also appears very thin in this spot. It was also the spot where expanders seemed closest to surface. The ps didn't give me clear answer when I inquired regarding the discoloration. Fast forward I have implants in place and same area appears to be bubbled out a little with the implant which really makes me think the skin is very thin. Ps added fat grafting during exchange but not to that area. Anyone else have a similar skin experience? Don't know how it would resolve but don't like the implant bubble. About size of a dollar coin.

Log in to post a reply

Page 1 of 1 (5 results)

Posts 1 - 5 (5 total)

Log in to post a reply

Apr 29, 2021 12:05PM SpecialK wrote:

clear - have you inquired about doing another fat graft to soften the area with the bubble? I am a rare person whose allograft material started to shred a couple of years after it was placed - I have very thin skin, combined with abnormally thin pectoral muscles, and had a very thorough surgery. When the allograft failed it felt like swiss cheese with the pressure from the implant making what felt like bubbles under my skin, predominantly on the lower half of both sides. The fix was replacement of the bovine matrix with a product called TIGR mesh that was stronger. I also wonder if you have telangietasia (broken blood vessels on the skin) as well, did you have radiation?

BMX w/ TE 11/1/10, ALND 12/6/10. 15 additional surgeries. TCHx6 2/17-6/2/11. Herceptin until 1/19/12. Femara 8/1/11, Arimidex 6/20/12, back to Femara 6/18/13-present. Dx 9/27/2010, DCIS, Stage 0, Grade 3 Dx 9/27/2010, IDC, Right, 2cm, Stage IIB, Grade 3, 2/14 nodes, ER+/PR+, HER2+ (IHC)
Log in to post a reply

Apr 29, 2021 12:20PM Beesie wrote:

I've seen lots of discussions on this board about thin skin and implants, although perhaps not your exact issue. Have your done a search within the Reconstruction Forum (use the search function on the side or top panel of your screen)?

I'd also suggest you send a private message to the Moderators, asking them to move this thread to Reconstruction forum - they are able to move over the whole thread. I think you'll get more views there from people who may be able to offer advice or who've had similar issues.


Dx 9/15/2005 Right, 7cm+, DCIS-Mi, Stage IA, Gr 3, 0/3 nodes, ER+/PR- ** Dx 01/16/2019 Left, 8mm, IDC, Stage IA, Gr 2, 0/3 nodes, ER+/PR-, HER2- (FISH) ** Surgery 11/30/2005 MX Right, 03/06/2019 MX Left ** Hormonal Therapy 05/2019 Letrozole
Log in to post a reply

Apr 29, 2021 12:47PM ClearCreek1 wrote:

specialk you have given me good information to research. No radiation but the area showed up immediately after the mastectomy. I have an appointment tomorrow with the ps so will ask about fat grafting. I know I have at least one more procedure scheduled for grafting so the issue may still be on the to do list. Just have to get some straight answers from ps. Thank you.

Log in to post a reply

Apr 29, 2021 12:49PM ClearCreek1 wrote:

Bessie i did a search but worth posting in the other forum. Thanks for input.

Log in to post a reply

Apr 29, 2021 11:00PM GrizzlyIam wrote:

Hi,

I had tissue expanders and had to have them removed. One of them the skin became so thin that i started leaking fluid. The signs were at first the skin became very reddish and i was told oh it’s just the blood vessels showing through. I didn’t buy into the answer but had no choice. It then started turning purple and became painful with a fowl order. I was told oh it’s a yeast infection. Okay...no! Eventually, a hole formed and I ended up in the er leaking bloody fluid. Moral of story, you shouldn’t see purple or red skin or feel heat. I even inquired again about the color and was blown off. I emailed the doctor and said I think the skin is dying and infected. Anyway, the other side got infected also. I wouldn’t recommend any more fills if skin is looking thin and red

Dx 9/2020, IDC, Left, 2cm, Stage IB, Grade 2, 2/19 nodes, ER+/PR+, HER2- (FISH)

Page 1 of 1 (5 results)